Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have upper abdominal pain, constipation, abnormal lipase level, weight loss. Your thoughts?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5264 Questions
i am having upper abdominal pain, constipation, and my lipase level is 94. I have also lost a lot of weight. Can you tell me you thoughts on this?
Posted Wed, 21 Aug 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 7 hours later

Thank you for the query.

Your lipase level is only slightly elevate. It does not indicate anything serious. Such level can appear due to spicy foods for example.
Upper abdominal pain most commonly is caused by stomach issues(peptic ulcer, stomach inflammation or Helicobacter Pylori infection) or gallstones.
Stomach pain is usually located in the upper middle abdomen, appears after a meal. Nausea can be present.
Gallstones usually give upper middle and right pain, which radiates to the back. It can be triggered by fatty or spicy foods and alcohol. Nausea is very often present.
Constipation can be caused by bad diet (most common), medicines (Ca-blockers, antidepressants), chronic bowels infection, inflammatory bowels diseases (like Crohns disease).

I suggest you to visit your doctor and have abdominal ultrasound done. If no gallstones, gastroscopy should be next.

In a meanwhile please avoid fatty foods, spicy foods, fried foods, coffee (very important) and alcohol.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor